I am a 58 year old monogamous married woman (25 years),in excellent general health.
I exercise 4x a week (2x pilates, 2x personal trainer) and eat balanced diet. Weight 58 kilograms, height 1.65 meters
Past medical history:
1992-anterior and posterior spinal fusion with bilateral titanium rods from C5 to L1.
There is also an area of parasthesia on my back, approximately related to the surgical site.
I am on the hormone Activelle(Estradiol 1mg, Norethisterone acetate 0.5mg).
Periods of post coital ecoli infections with resultant periods of vaginal irritability and increased urination frequency.
To combat this I take a single dose of Macrodantin (Nitrofuratoin) pre intercourse. This regimen has drasticaly reduced the ecoli problem.
Over the past 1.5 years, despite the Macrodantin, the frequency of urination post intercourse persists at a rate of 1x hourly during the night, tapering off during the day. These symptoms persist for 3-4 days until the next intercourse. There is no accompanying urinary infection- I have had tests fot urinary tract innfections, ultrasounds of bladder and uterus including numerous thorough gynecological
exams and a cystocopy. All negative apart from a small amount of rbc's in my urine.
In the past I have taken Nirvaxal-chlordiaxepoxide/clidinium bromide- which after a time did relieve the symptoms. However the side effect of fatigue did not allow me to function properly.
My feeling is that these symptoms (urination frequency and vaginal irritability) might be due to mechanical trauma.
Mechanical trauma is a good possibility. You have mentioned that you have had many tests for infection and they are all negative. You also want to ensure that any bacteria that does grow out is not resistant to the Macrodantin you are taking.
If infection is not an issue, you can evaluate for any anatomical abnormality with a cystoscopy. Treatment would depend on what was found - but you can discuss the option of this test with a urologist.
Another consideration would be post-menopausal vaginal dryness - which can lead to irritation and discomfort. Discussion of whether a estrogen cream would be helpful can be also made with your physician.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.